MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) STYLE 133SX TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

ALLERGAN (COSTA RICA) STYLE 133SX TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number 133SX-12
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record has been completed.No deviations or non-conformances noted.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Device labeling: the following is a list of potential adverse events that may occur with breast implant surgery.The risks include: implant deflation/leakage, additional surgery, capsular contracture, infection, toxic shock syndrome, necrosis, hematoma, seroma, extrusion, breast pain, changes in nipple sensation, changes in breast sensation, dissatisfaction with cosmetic results (wrinkling, folding, displacement, asymmetry, palpability, visibility, ptosis, sloshing), calcific deposits, irritation/inflammation, delayed wound healing, hypertrophic scarring, breast tissue atrophy/chest wall deformity, difficulty/inability in breast feeding, and inability to adequately visualize breast lesions with mammography.In addition to these potential adverse events, there have been concerns with certain systemic diseases.
 
Event or Problem Description
Health professional reported a tissue expander was "leaking" while being filled.It is unknown if surgery was completed with a back up device.Device was not implanted.
 
Additional Manufacturer Narrative
Device evaluation: visual analysis of the returned device identified one curved opening.A leak test was performed which identified an opening.A microscopic analysis was performed which identified one opening assessed as curved and striated.Based on the device analysis the final assessment is: one opening curved striated assessed as surgical damage.
 
Event or Problem Description

Brand Name
STYLE 133SX TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
CS 
MDR Report Key7332101
Report Number9617229-2018-01748
Device Sequence Number19230502
Product Code LCJ
UDI-Device Identifier10888628003811
UDI-Public10888628003811
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K862203
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2020
Device Catalogue Number133SX-12
Device Lot Number2923010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2018
Initial Date Received by Manufacturer 02/19/2018
Supplement Date Received by Manufacturer03/21/2018
Initial Report FDA Received Date03/12/2018
Supplement Report FDA Received Date04/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;